April 28, 2009


so where have i been since returning from the hospital?

i've been riding the TILT-A-WHIRL 24/7....

"The Tilt-A-Whirl is a platform-type ride, consisting of seven freely-spinning cars that hold four riders each, which are attached at fixed pivot points on a rotating platform. As the platform revolves, parts of the platform are raised and lowered, and the resulting centrifugal and gravitational forces on the cars cause them to spin in different directions and at variable speeds. The weight of passengers in these cars may intensify or dampen the spinning motion of the cars, adding to the unpredictable nature of the motion."

ok. not literally riding it...
but pretty close.

more accurately i have been experiencing tilt-a-whirl-like effects of chaotic motion.

Chaotic motion
is wherein the riders will be moved in general through an orbit and will unexpectedly swing, snap from side to side or rotate without in any way being able to figure what movement may next take place in the car."

yes, i am living in chaotic motion ... and i am trying to re-gain my equilibrium.

trying to learn to function with this dizzying new symptom is certainly a challenge

thankfully these dizzy spells are not severe like the first attack i had 2 weeks ago - these are just mini random attacks that occur several times a day. they can last anywhere from a few seconds to several hours. generally they are just intense enough to throw me just a little off kilter. for the most part, they just a cause a little misstep here and there which have caused a couple bumps and bruises. really, the biggest frustration i've had with it is it's affect on my ability to use the computer. every time i attempt to type or focus on the screen, i start swaying side to side and my eyes go wonky. seriously annoying. i need gravol for internet travel!

Graham took me in to see DR A yesterday just to make sure the dizziness is not a sign of something unrelated to Lyme or Babesiosis. as well my arm is still giving me problems and so we figured it would be wise to have him give me the once over.

so DR A gave me the once over.... my ears are sadly pristine - as gross as it sounds i was actually hoping that maybe the dizziness was caused by a Shrek-like build up of ear wax! unfortunately, looks like the dizziness can most likely be blamed on a newly acquired virus, my lyme or babs or herxing. or a combination of all or some of them.

he did discover that i now have something called NYSTAGMUS.

Nystagmus is an uncontrolled and rapid movement of the eyes. (mine go side to side). it is mild but it sure explains a lot of the symptoms i've been dealing with as it causes reduced vision, and affects depth perception and balance. at this point it is unclear whether this condition is a neurological implication of my lyme, part of this wierd babesiosis herx i've been dealing with or a side effect of meds.

after making that eye-opening discovery, DR A moved on to poking and prodding my poor old but very dramatic PICC line arm. he noted that the swelling is still there along with a couple wierdly lumpy areas. he expressed concern about the possibility of a blood clot. lovely. which meant off to the hospital again. albeit just for an ultrasound. and PTL there is NO blood clot.

just me, my lyme, my pristine ears and my ditzy dizzy head trying to re-gain my equilibrium.


Renee said...

Whenever I start to think I have it soooooooooo bad I just read your posts and find myself feeling less sorry for myself.
I sure hope things settle down for you and the Lyme soon does not have the upper hand in your body!
You deserve a break.
You are in my prayers..

Nancy M. said...

I don't know if this will help, but I occassionally suffer from vertigo. Just turning over in bed would launch my personal tilt-a-whirl, only it would shutter, starting & stopping as it spun my bedroom around me. My doc suggested Gravol, just for the accompanying nausea, but it did help (I also use it for migraines). Just what you need - one more med. But at least this one is available in Canada, OTC.

s. said...

thx Renee...you are so sweet to say that when you suffer and endure so terribly much yourself.
and despite how it seems and feels right now, i am making progress!

thx for taking the time to post your suggestion on gravol...unfortunately gravol makes me even crazier than i already am! lol